Advertisement

Expansion of coset graphs of PSL2(Fp)

  • Péter P. VarjúEmail author
Article
  • 15 Downloads

Abstract

Let G be a finite group and let H1, H2 < G be two subgroups. In this paper, we are concerned with the bipartite graph whose vertices are G/H1G/H2 and a coset g1H1 is connected with another coset g2H2 if and only if g1H1g2H2= Ø. The main result of the paper establishes the existence of such graphs with large girth and large spectral gap. Lubotzky, Manning and Wilton use such graphs to construct certain infinite groups of interest in geometric group theory.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [1]
    J. Bourgain and A. Gamburd, Uniform expansion bounds for Cayley graphs of SL2(Fp), Annals of Mathematics 167 (2008), 625–642.MathSciNetCrossRefzbMATHGoogle Scholar
  2. [2]
    G. Frobenius, Über Gruppencharaktere, Sitzungsberichte der Königlich Preußischen Akademie der Wissenschaften zu Berlin (1896), 985–1021.Google Scholar
  3. [3]
    A. Gamburd, S. Hoory, M. Sliahshahani, A. Shalev and B. Virag, On the girth of random Cayley graphs, Random Structures & Algorithms 35 (2009). 100–117.MathSciNetCrossRefzbMATHGoogle Scholar
  4. [4]
    H. A. Helfgott, Growth and generation in SL2(ℤ/pℤ), Annals of Mathematics 167 (2008), 601–623.MathSciNetCrossRefGoogle Scholar
  5. [5]
    E. Kowalski, Explicit growth and expansion for SL2, International Mathematics Research Notices (2013), 5645–5708.Google Scholar
  6. [6]
    A. Lubotzky, J. F. Manning and H. Wilton, Generalized triangle groups, expanders, and a problem of Agol and Wise, Commentarii Mathematici Helvetici 94 (2019), 53–66.MathSciNetCrossRefzbMATHGoogle Scholar
  7. [7]
    P. Sarnak and X. X. Xue, Bounds for multiplicities of automorphic representations, Duke Mathematical Journal 64 (1991), 207–227.MathSciNetCrossRefzbMATHGoogle Scholar
  8. [8]
    M. Suzuki, Group Theory I, Grundlehren der Mathematischen Wissenschaften, Vol. 247, Springer, Berlin-New York, 1982.Google Scholar

Copyright information

© The Hebrew University of Jerusalem 2019

Authors and Affiliations

  1. 1.Department of Pure Mathematics and Mathematical Statistics Centre for Mathematical SciencesUniversity of CambridgeCambridgeUK

Personalised recommendations